Alert archive / Arkansas / River Flood Warnings in 2015
River Flood Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Feb 25, 2015, 9:47 AM CST for Bradley County, Calhoun County, Union County, Arkansas. It took effect at Feb 26, 2015, 12:00 PM CST. It was in force for 71 days.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2015, 9:47 AM CST (15:47 UTC)
- In effect from
- Feb 26, 2015, 12:00 PM CST
- Expired
- May 8, 2015, 6:43 PM CDT
- In force
- 71 days
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bradley County, AR, Calhoun County, AR, Union County, AR
The radar
The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ouachita River at Thatcher L&D (CALA4).
- Action stage
- 78.5 ft
- Minor stage
- 79 ft
- Moderate stage
- 88 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07362400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:37 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 25, 5:37 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 537 AM CST WED FEB 25 2015 .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD FOR KHRO AND KBPK. ELSEWHERE...A WINTER STORM WILL MOVE THROUGH THE SOUTHERN HALF OF THE STATE TODAY LEADING TO FALLING CEILINGS AND REDUCED VISIBILITIES. AT THE ONSET OF PRECIPITATION...A BRIEF PERIOD OF SLEET WILL BE SEEN...BEFORE PRECIPITATION CHANGES OVER TO SNOW. SNOW WILL COME TO AN END BY 00Z WITH MVFR CEILINGS CONTINUING THROUGH THE OVERNIGHT HOURS. && .PREV DISCUSSION... /ISSUED 334 AM CST WED FEB 25 2015/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR THE WESTERN RED RIVER VALLEY OF NORTH TEXAS. RADAR RETURNS ARE STARTING TO SHOW UP OVER SOUTHWEST ARKANSAS...THOUGH PRECIPITATION IS NOT QUITE REACHING THE GROUND YET. LOWER LEVELS WILL CONTINUE TO MOISTEN UP THIS MORNING... AS THE LOW MOVES TOWARD THE REGION...AND A CLOSED UPPER LOW NEAR THE SOUTHERN ROCKIES HEADS EAST. PRECIP SHOULD BE ALL SNOW...WITH THE EXCEPTION OF MAYBE A BRIEF PERIOD OF A SNOW/SLEET MIX IN THE SOUTHWEST AND WEST. RATES WILL RAMP UP LATER THIS MORNING...AS THE UPPER LOW MOVES INTO THE ARKLATEX REGION. WITH THE LOW POISED TO MOVE ACROSS SOUTHERN ARKANSAS...AND THE SURFACE SYSTEM PASSING SOUTH OF THE REGION...THERE WILL LIKELY BE A BAND OF HEAVY SNOW DEVELOP. SEVERAL THINGS TO NOTE WITH THIS SYSTEM... THIS FORECAST IS A CHALLENGING ONE. THERE WILL BE A SHARP GRADIENT BETWEEN VERY LITTLE SNOW AND HEAVIER SNOW...WITH CONSIDERABLE VARIATION ACROSS A VERY SHORT DISTANCE...AS THE APPROACHING SYSTEM FIGHTS DRIER AIR AT THE LOW LEVELS. THIS INCLUDES THE METRO AREA. QUITE LIKELY...THE NORTHERN PORTIONS WILL SEE AN INCH OR TWO OF SNOW...WHILE THE SOUTH COULD SEE MORE THAN THREE INCHES. THE AXIS OF HEAVIEST SNOWFALL WILL DEPEND ON THE TRACK OF THE UPPER SYSTEM. CURRENT THINKING IS THE HEAVIEST SNOWFALL WILL BE SOUTH OF A MURFREESBORO TO PINE BLUFF LINE...WITH FOUR INCHES OR GREATER. ANY DEVIATION IN THE EXPECTED PATH OF THE SYSTEM COULD CHANGE EXPECTED SNOWFALL AMOUNTS SIGNIFICANTLY. THE UPPER SYSTEM WILL EXIT THE REGION THIS EVENING...WITH DRIER AIR MOVING IN BEHIND IT. AT THE SAME TIME...A FRONTAL BOUNDARY WILL MOVE INTO WESTERN ARKANSAS...BRINGING SMALL CHANCES OF SNOW WITH IT AS IT MOVES ACROSS TONIGHT AND THURSDAY. THE FRONT WILL REINFORCE THE COLD AIR IN PLACE...WITH MOST AREAS STAYING BELOW 40 DEGREES ON THURSDAY. LONG TERM...FRIDAY THROUGH TUESDAY LONG TERM BEGINS WITH SURFACE HIGH PRESSURE CENTERED OVER SE IOWA WITH NEARLY ZONAL FLOW ALOFT. HIGH PRESSURE QUICKLY DEPARTS TO THE EAST AND BRINGS A RETURN OF EASTERLY...AND EVENTUALLY SOUTH EASTERLY FLOW AT THE SURFACE. FIRST CHANGES MADE TO THE FORECAST INCLUDE SLOWING DOWN THE ONSET OF PRECIPITATION ON FRIDAY. MOISTURE RETURN IS NOT AS QUICK IN THE REGION...AND REMOVED MENTION OF PRECIPITATION UNTIL SATURDAY AS SYSTEM APPROACHES THE REGION...HOWEVER THE BEST CHANCES FOR PRECIP WILL REMAIN TO THE WEST OF THE CWA. THERE WILL BE SOME SMALL CHANCES FOR WINTRY PRECIPITATION...BUT MAINLY LIMITED TO THE OVERNIGHT HOURS. A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION SUNDAY NIGHT INTO MONDAY AND KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE REMAINDER OF THE LONG TERM. MODELS DISAGREE SOMEWHAT ON THE TIMING OF THE SURFACE LOW THAT APPROACHES THE STATE TOWARDS THE END OF THE SHORT TERM. GFS...BRINGS THIS SYSTEM IN SOONER...WITH UPPER TROUGH BECOMING NEGATIVELY TILTED...WHILE THE ECMWF IS SLOWER TO BRING IN THE SURFACE LOW...WITH THE UPPER TROUGH REMAINING WELL BEHIND THE SURFACE SYSTEM. WHAT IS CLEAR...IS THAT TEMPERATURES WILL WARM SIGNIFICANTLY AHEAD OF THIS SYSTEM WITH THE POTENTIAL FOR ABOVE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 35 26 35 17 / 20 20 30 10 CAMDEN AR 33 25 42 24 / 100 10 30 10 HARRISON AR 36 24 28 11 / 10 20 20 10 HOT SPRINGS AR 33 25 39 20 / 80 10 30 10 LITTLE ROCK AR 34 26 38 21 / 60 10 30 10 MONTICELLO AR 32 26 41 23 / 100 20 20 10 MOUNT IDA AR 34 25 38 19 / 80 10 30 10 MOUNTAIN HOME AR 36 25 31 13 / 10 20 20 10 NEWPORT AR 35 25 36 18 / 30 20 20 10 PINE BLUFF AR 32 26 39 22 / 100 10 20 10 RUSSELLVILLE AR 36 27 38 19 / 30 20 20 10 SEARCY AR 34 25 37 19 / 40 20 30 10 STUTTGART AR 33 25 38 21 / 80 10 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR FAULKNER- GARLAND-MONTGOMERY-POLK-PULASKI-SALINE-WHITE-WOODRUFF. WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PIKE-PRAIRIE. && AVIATION...65
Hazardous weather outlook, Feb 25, 4:50 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 450 AM CST WED FEB 25 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 450 AM CST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WINTER STORM APPROACHED THE STATE DURING THE OVERNIGHT HOURS WITH SOME SLEET BEING REPORTED IN SOUTHERN AND SOUTHWEST ARKANSAS BEFORE SUNRISE. THIS SYSTEM WILL CONTINUE TO PUSH NORTH AND EAST INTO THE STATE BRINGING THE POTENTIAL FOR HEAVY SNOW ACROSS PORTIONS OF SOUTHERN ARKANSAS. IT IS LIKELY THAT MUCH OF THE SOUTHERN HALF OF THE STATE WILL SEE MEASURABLE SNOW...WHILE THE NORTHERN HALF OF THE STATE MAY SEE LITTLE IF ANY PRECIPITATION. IT APPEARS THE NORTHERN EXTENT OF THE ACCUMULATING SNOW WILL BE ALONG AND SOUTH OF A LINE FROM MENA TO SEARCY. THE HEAVIEST OF THE SNOW CAN BE EXPECTED ACROSS SOUTHERN PORTIONS OF THE STATE WHERE 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE ALONG A CAMDEN TO MONTICELLO LINE...WITH SOME LOCALLY HEAVIER AMOUNTS POSSIBLE. WITH THIS SYSTEM...HIGH SNOWFALL RATES WILL BE ALSO BE POSSIBLE LEADING TO REDUCED VISIBILITY AS WELL AS ROAD CONDITIONS DETERIORATING RAPIDLY. A BIT FURTHER TO THE NORTH...ALONG A GLENWOOD TO BRINKLEY LINE...2 TO 4 INCHES OF SNOW WILL BE POSSIBLE...WITH AMOUNTS DECREASING TO THE NORTH. THERE WILL BE A SHARP CUTOFF BETWEEN LOCATIONS RECEIVING SIGNIFICANT SNOW AND LOCATIONS NOT SEEING MUCH SNOW AT ALL. PRECIPITATION WILL TAPER OFF DURING THE LATE AFTERNOON HOURS TODAY AS THE STORM SYSTEM DEPARTS TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LIGHT CHANCES FOR SNOW WILL ONCE AGAIN BE IN THE FORECAST ON THURSDAY...HOWEVER SNOW ACCUMULATIONS WILL BE MINIMAL IF ANY ARE SEEN AT ALL. THE NEXT CHANCE FOR PRECIPITATION WILL NOT BE UNTIL SATURDAY NIGHT AS THE CHANCE FOR SOME LIGHT SNOW WILL BE POSSIBLE...MAINLY ACROSS PORTIONS OF NORTHERN AND NORTHWEST ARKANSAS. TEMPERATURES WILL WARM ON SUNDAY...AND PRECIPITATION WILL TRANSITION TO ALL RAIN WITH RAIN REMAINING IN THE FORECAST INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
Nearby
River Flood Warnings in Arkansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.